I have been on symbicort (alternating between 200/6 and 400/12 during flare ups) for the past year, which I know is a combination of formoterol & busesonide.
Prior to this, I was on a clenil modulite inhaler (200mcg twice daily) which I believe was a different steroid (beclometasone dipropionate?)
The switch to symbicort has certainly decreased my attacks of wheezing and coughing which were happening pretty much every time I tried to exercise and at other times in between, I'm a competitive runner and I even broke a rib during a coughing fit after a training session when on just the clenil inhaler and ventolin, not to mention a trip to hospital after a sudden severe attack after a race. This has definitely improved with the symbicort.
The thing is though that for months (I'm not sure how long exactly, but I believe it started just after I switched to symbicort) I've had a feeling like there's mucus in my airway, high up around my throat. It gives me a sensation of drowning when I lie down and it's affecting my sleep, even when propped up on three pillows in bed every night, and my peak flow is dropping overnight to 370 (from a PB of 460). When I do cough I often bring up thick clear sticky mucus (particularly after exercise/ when I get up in the morning). The GP said my chest is clear (but then where's all the mucus coming from!?)
I was wondering whether this is a sign that the LABA in symbicort is helping me, but that the steroid isn't working as it should becasue I really don't remember having this 'gunky' feeling when on the clenil inhaler. I spoke to my GP about this months ago but they were really dismissive, saying that symbicort is a really good drug. I left the doctor's surgery feeling a little stupid, but months later the problem is persisting.
Any advice would be much appreciated.